Alert archive / Montana / Red Flag Warnings in 2020

Red Flag Warning 9, NWS Great Falls, MT

August 19, 20209 counties in Montana

NWS Great Falls, MT issued this red flag warning at Aug 19, 2020, 8:23 PM MDT for 9 counties in Montana. It took effect at Aug 20, 2020, 12:00 PM MDT. It was in force for 9 hr. 35 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 19, 2020, 8:23 PM MDT (02:23 UTC)
In effect from
Aug 20, 2020, 12:00 PM MDT
Expired
Aug 20, 2020, 8:53 PM MDT
In force
9 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Chouteau County, MT, Fergus County, MT, Glacier County, MT, Hill County, MT, Liberty County, MT, Phillips County, MT, Pondera County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 113 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 4:30 PM MDTTSTM WND GST 433 E Lothair, MTMESONET STATION EW8201 LOTHAIR 3E.
Aug 20, 4:48 PM MDTTSTM WND GST 5713 N Chester, MTMESONET STATION DW4776 CHESTER.
Aug 20, 4:53 PM MDTTSTM WND GST 503 Nnw Joplin, MTMESONET STATION EW9056 JOPLIN.
Aug 20, 5:00 PM MDTTSTM WND GST 491 Ne Fort Benton, MTMESONET STATION K79S 1.4 NE FORT BENTON (GTFWFO).
Aug 20, 5:05 PM MDTTSTM WND GST 632 E Inverness, MTMESONET STATION MTINV INVERNESS (MT DOT).
Aug 20, 5:07 PM MDTTSTM WND GST 531 N Loma, MTMESONET STATION MTLOM LOMA (MT DOT).
Aug 20, 5:10 PM MDTHEAVY RAIN 0.34 Nnw Floweree, MTHEAVY RAIN REPORT OF 0.30 INCHES WITHIN A 5 MINUTE PERIOD OF TIME. ALSO, PEA-SIZE HAIL MEASURED, AND WIND GUSTS OF 40 TO 50 MPH ESTIMATED.
Aug 20, 5:30 PM MDTTSTM WND GST 5320 N Rudyard, MTMESONET STATION EW1937 GOLDSTONE.
Aug 20, 5:40 PM MDTTSTM WND GST 401 Ne Fort Benton, MTAWOS STATION 79S9 1 NE FORT BENTON.
Aug 20, 5:46 PM MDTTSTM WND GST 4212 S Rudyard, MTMESONET STATION EW1931 RUDYARD.
Aug 20, 5:46 PM MDTTSTM WND GST 4816 Nne Rudyard, MTMESONET STATION FW1664 HINGHAM.
Aug 20, 6:03 PM MDTTSTM WND GST 565 Ese Denton, MTMESONET STATION MTDEN DENTON (MT DOT).
Aug 20, 6:25 PM MDTTSTM WND GST 624 W Havre, MTASOS STATION KHVR HAVRE AP ASOS.
Aug 20, 6:27 PM MDTTSTM WND GST 434 Ne Moore, MTAWOS STATION K1MM MIKE.
Aug 20, 6:39 PM MDTTSTM WND GST 401 W Chinook, MTAWOS STATION S719 CHINOOK.
Aug 20, 6:46 PM MDTTSTM WND GST 413 Sw Lewistown, MTASOS STATION KLWT LEWISTOWN ASOS.
Aug 20, 7:00 PM MDTTSTM WND GST 456 Wsw Havre, MTMESONET STATION MTM06 6.4 SW HAVRE (MT-MESO).
Aug 20, 7:00 PM MDTTSTM WND GST 621 E Roy, MTAWOS STATION K1OM OSCAR.
Aug 20, 7:07 PM MDTTSTM WND GST 416 Nne Forestgrove, MTAWOS STATION K1NM NOVEMBER.
Aug 20, 7:15 PM MDTTSTM WND GST 441 Nw Chinook, MTAWOS STATION KS71 CHINOOK APT.
Aug 20, 7:15 PM MDTTSTM WND GST 4918 W Hogeland, MTMESONET STATION MTM37 19.9 N ZURICH (MT-MESO).
Aug 20, 7:20 PM MDTTSTM WND GST 414 Sse Garneill, MTAWOS STATION K1LM LIMA.
Aug 20, 7:32 PM MDTTSTM WND GST 551 Ese Zortman, MTZORTMAN BLM RAWS.
Aug 20, 7:32 PM MDTTSTM WND GST 5718 Sw Hays, MTMESONET STATION LBCM8 LITTLE BULLWHACKER CREEK RAWS.
Aug 20, 7:35 PM MDTTSTM WND GST 4313 Sse Forestgrove, MTAWOS STATION KMVH N BAR RANCH AWOS.
Aug 20, 7:41 PM MDTTSTM WND GST 6015 S Zortman, MT
Aug 20, 7:41 PM MDTTSTM WND GST 5418 Nne Roy, MTMESONET STATION ARMM8 ARMELLS CREEK RAWS.
Aug 20, 7:45 PM MDTTSTM WND GST 641 Ese Zortman, MT
Aug 20, 7:45 PM MDTTSTM WND GST 6611 Ene Zortman, MT
Aug 20, 7:45 PM MDTTSTM WND GST 6711 Ene Zortman, MTMESONET STATION 269000 11 SW PHILLIPS.
Aug 20, 7:52 PM MDTTSTM WND GST 617 Ese Hilger, MTMESONET STATION JPKM8 JUDITH PEAK RAWS.
Aug 20, 8:18 PM MDTTSTM WND GST 6313 S Fort Belknap, MTMESONET STATION FBLM8 FORT BELKNAP RAWS.
Aug 20, 8:32 PM MDTTSTM WND GST 641 Ese Zortman, MTMESONET STATION ALDM8 ZORTMAN 1W.
Aug 20, 8:35 PM MDTTSTM WND GST 642 W Malta, MT
Aug 20, 9:03 PM MDTTSTM WND GST 622 Ese Saco, MTMESONET STATION 269005 1 E SACO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 2.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2020-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2020-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
2525 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

366 
WWUS85 KTFX 200223
RFWTFX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
823 PM MDT Wed Aug 19 2020

MTZ112-113-115-201730-
/O.NEW.KTFX.FW.W.0009.200820T1800Z-200821T0400Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Hill and Blaine Counties-Chouteau and Fergus Counties-
823 PM MDT Wed Aug 19 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY FOR
INCREASING THUNDERSTORM ACTIVITY WITH GUSTY AND ERRATIC OUTFLOW
WINDS FOR FIRE WEATHER ZONES 112, 113, AND 115...

The National Weather Service in Great Falls has issued a Red Flag
Warning for increasing thunderstorm activity with gusty and erratic
outflow winds, which is in effect from noon to 10 PM MDT Thursday.

* AFFECTED AREA...Fire Weather Zones 112, 113 and 115.

* LIGHTNING...Widely scattered thunderstorms and isolated dry
  thunderstorms expected Thursday afternoon through mid-evening.

* IMPACTS...Fires can ignite quickly and easily and spread 
  rapidly under these conditions with the increase in lightning 
  preceded by very warm and dry conditions.

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 50 mph 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly.  A combination of 
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

MTZ114-116>118-201730-
/O.EXT.KTFX.FW.W.0008.000000T0000Z-200821T0400Z/
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-
Lincoln Ranger District of the Helena National Forest-
Central and Eastern Lewis and Clark National Forest Areas-
Helena and Townsend Ranger Districts of the Helena National Forest-
823 PM MDT Wed Aug 19 2020

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THURSDAY FOR
INCREASING THUNDERSTORM ACTIVITY WITH GUSTY AND ERRATIC OUTFLOW
WINDS FOR FIRE WEATHER ZONES 114, 116, 117, AND 118...

* AFFECTED AREA...Fire Weather Zones 114, 116, 117 and 118.

* TIMING...Through 10 PM MDT Thursday evening.

* LIGHTNING...Widely scattered thunderstorms and isolated dry
  thunderstorms continue through Thursday evening.

* IMPACTS...Fires can ignite quickly and easily and spread 
  rapidly under these conditions with the increase in lightning 
  preceded by very warm and dry conditions.

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 50 mph 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly.  A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/greatfalls
2 follow-up statements
788 
WWUS85 KTFX 200951
RFWTFX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
351 AM MDT Thu Aug 20 2020

MTZ114-116>118-210400-
/O.CON.KTFX.FW.W.0008.000000T0000Z-200821T0400Z/
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-
Lincoln Ranger District of the Helena National Forest-
Central and Eastern Lewis and Clark National Forest Areas-
Helena and Townsend Ranger Districts of the Helena National Forest-
351 AM MDT Thu Aug 20 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING
FOR DRY THUNDERSTORMS WITH GUSTY AND ERRATIC OUTFLOW WINDS FOR
FIRE WEATHER ZONES 114, 116, 117, AND 118...

* AFFECTED AREA...Fire Weather Zones 114, 116, 117 and 118.

* TIMING...Through 10 PM MDT this evening.

* LIGHTNING...A mix of wet and dry thunderstorms.

* IMPACTS...Fires can ignite quickly and easily and spread 
  rapidly under these conditions with the increase in lightning 
  preceded by very warm and dry conditions.

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 50 mph 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly.  A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

MTZ112-113-115-210400-
/O.CON.KTFX.FW.W.0009.200820T1800Z-200821T0400Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Hill and Blaine Counties-Chouteau and Fergus Counties-
351 AM MDT Thu Aug 20 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING FOR DRY THUNDERSTORMS WITH GUSTY AND ERRATIC OUTFLOW
WINDS FOR FIRE WEATHER ZONES 112, 113, AND 115...

* AFFECTED AREA...Fire Weather Zones 112, 113 and 115.

* TIMING...Through 10 PM MDT this evening.

* LIGHTNING...A mix of wet and dry thunderstorms.

* IMPACTS...Fires can ignite quickly and easily and spread 
  rapidly under these conditions with the increase in lightning 
  preceded by very warm and dry conditions.

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 50 mph 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly.  A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/greatfalls
609 
WWUS85 KTFX 210253
RFWTFX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
853 PM MDT Thu Aug 20 2020

MTZ114-116>118-210400-
/O.CAN.KTFX.FW.W.0008.000000T0000Z-200821T0400Z/
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-
Lincoln Ranger District of the Helena National Forest-
Central and Eastern Lewis and Clark National Forest Areas-
Helena and Townsend Ranger Districts of the Helena National Forest-
853 PM MDT Thu Aug 20 2020

...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS WITH GUSTY
AND ERRATIC OUTFLOW WINDS FOR FIRE WEATHER ZONES 114, 116, 117, 
AND 118...

The National Weather Service in Great Falls has cancelled the Red
Flag Warning.

Thunderstorm activity continues to move east out of the forecast 
area. However, seasonably warm, dry, and breezy conditions through 
this weekend may cause any lightning holdovers to emerge. 


$$

MTZ112-113-115-210400-
/O.CAN.KTFX.FW.W.0009.000000T0000Z-200821T0400Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Hill and Blaine Counties-Chouteau and Fergus Counties-
853 PM MDT Thu Aug 20 2020

...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS WITH GUSTY
AND ERRATIC OUTFLOW WINDS FOR FIRE WEATHER ZONES 112, 113, AND 
115...

The National Weather Service in Great Falls has cancelled the Red
Flag Warning.

Thunderstorm activity continues to move east out of the forecast 
area. However, seasonably warm, dry, and breezy conditions through 
this weekend may cause any lightning holdovers to emerge. 

$$

http://www.weather.gov/greatfalls

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 19, 8:23 PM MDT, 0 minutes earlier.

Area forecast discussion, Aug 19, 8:23 PM MDT, 0 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
823 PM MDT Wed Aug 19 2020

.UPDATE...

Given latest synoptic-scale and high-resolution CAMS model data,
as well as the amount of lightning activity this afternoon and
evening over southwest Montana, I have decided to extend the Red
Flag Warning for increased thunderstorm activity with gusty and
erratic outflow winds through 10 pm tomorrow evening across all
fire districts. Made updates to PoPs and QPF for tomorrow as well
with the evening update.

&&

.SYNOPSIS...

Hot and dry weather continues throughout the region. Today, mostly
dry thunderstorms pass through the area, with some storms producing
localized rain showers, as well as gusty and erratic winds.
Tomorrow, more widespread thunderstorms and rain showers are
forecast. The chance is marginal for these storms to produce severe
winds. Friday looks a bit cooler with a hot and mild weekend ahead.

&&

.AVIATION...
532 PM MDT Wed Aug 19 2020 (20/00Z TAF Period)

VFR conditions are forecast at all airfields throughout this entire
TAF period, though showers and thunderstorms, some strong, with
strong outflow winds may impact airfields west of KHVR and KLWT and
cause brief reductions to MVFR. All hazards associated with
thunderstorms and virga should be assumed. Looking ahead for
planning, thunderstorms are forecast for tomorrow afternoon and
evening as well. Some of these storms could become severe in terms
of producing erratic high winds.

Refer to weather.gov/zlc for more detailed regional aviation weather
and hazard information.

NOTE: Amendments not scheduled for Ennis (KEKS) due to ongoing
runway closure.

&&

.FIRE WEATHER...

Mostly dry thunderstorms move through the region today, with some
storms producing localized wetting rain, as well as gusty and
erratic winds. Fast storm motions coupled with fast storm movement
and very warm and dry conditions preceding the thunderstorms could
allow for these storms to spark new fire starts. The Red Flag
Warning remains in effect for Central MT fire districts to highlight
these hazards. Thursday's forecast includes more widespread
thunderstorm and rain shower activity. Additionally, the chance is
marginal that these storm will produce severe weather in the form of
high winds. The Red Flag Warning has been extended and expanded
until 10 pm Thursday evening for the increased
thunderstorm/lightning activity expected through that time across
all fire districts.

&&

.PREV DISCUSSION...
/ISSUED 532 PM MDT Wed Aug 19 2020/

Today...The Treasure State is located on the leading edge of an
approaching trof and beneath an area of diffluence aloft.
Additionally, moisture is moved into the area, and a perturbation
passing through the flow aloft provide the necessary ingredients
for thunderstorms to build and move across Montana. Gusty and
erratic winds have been reported with these storms. Dry
thunderstorms will be common, today; however, some storms are
producing rain showers. From Great Falls and south, The Storm
Prediction Center (SPC) has included the region in a marginal risk
for severe thunderstorm activity. Due to the dry nature of fuels,
and the potential for lightning strikes in dry conditions, The
Red Flag Warning remains in place. Please, see the warning text
for details.

Thursday...Hot summer weather continues. Thunderstorm activity is
forecast and will be more widespread and more productive in terms
of moisture. Additionally, The SPC has included most of the
region in a severe thunderstorm risk that is marginal. The
forecast severe weather would occur in the form of high winds. The
chance is low to moderate for small hail.
- Fogleman

Friday through Sunday...Behind these two systems, Friday will be
a much quieter day. The upper level ridge will regain control of
the weather for the weekend, which should keep us dry and warm.
Temperatures will generally hover in the upper 80s to low 90s in
the lower elevations, with the only isolated thunderstorms forming
over the mountains.

Monday through next Wednesday...Looking into next week, the
weather will become increasingly unsettled as the area begins to
fall under the influence of an approaching upper level trough.
While it is relatively certain that this trough will affect us,
how it will impact us is far less certain. Both the GFS and ECMWF
models show this system pushing through the area Tuesday into
Wednesday morning, the strength of the system is less certain. The
GFS shows wants to keep this trough rather strong, which would
result in a more widespread event, while the ECMWF wants to weaken
this system substantially as it crosses the Canadian Rockies,
which would result in most places remaining dry as the system
passes. For now, will maintain POPs around the 20-30 percent
range, with the highest POPs over the southern mountains. Behind
this system, temperatures should be noticeably cooler, with highs
next week currently expected to be in the low to mid 80s.

Ludwig

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  60  90  54  87 /  20  50  30   0
CTB  56  86  52  85 /  20  70  10   0
HLN  57  89  53  88 /  40  50  10   0
BZN  54  91  51  88 /  60  50  20   0
WYS  44  84  41  83 /  70  20  10   0
DLN  51  86  48  85 /  70  20   0   0
HVR  61  96  57  89 /   0  40  50   0
LWT  58  89  54  85 /  20  30  50   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 10 PM MDT Thursday Central and Eastern
Lewis and Clark National Forest Areas...Helena and Townsend
Ranger Districts of the Helena National Forest...Lewis and Clark
National Forest Rocky Mountain District-Rocky Mountain Front...
Lincoln Ranger District of the Helena National Forest.

Red Flag Warning from noon to 10 PM MDT Thursday Chouteau and
Fergus Counties...Eastern Glacier/Toole/Central/Eastern
Pondera/Liberty...Hill and Blaine Counties.

Red Flag Warning from noon to 10 PM MDT Thursday
Deerlodge/Western Beaverhead National Forest...Eastern
Beaverhead National Forest.

&&

http://www.weather.gov/greatfalls

In the hours before

Special weather statement, Aug 19, 7:43 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Great Falls MT
743 PM MDT Wed Aug 19 2020

MTZ055-200200-
Gallatin-
743 PM MDT Wed Aug 19 2020

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GALLATIN COUNTY...

At 743 PM MDT, a strong thunderstorm was located 10 miles southeast
of Bozeman, moving east at 45 mph.

Winds in excess of 30 mph, pea size hail, and brief heavy rain are
possible with this storm.

Locations impacted include...
Bozeman.

This includes Interstate 90 between mile markers 310 and 321.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4566 11110 4572 11080 4560 11080 4559 11083
      4559 11086 4553 11086 4552 11092 4547 11092
      4546 11107
TIME...MOT...LOC 0143Z 258DEG 38KT 4559 11088

SC
Special weather statement, Aug 19, 7:46 PM MDT, 37 minutes before
Special Weather Statement
National Weather Service Great Falls MT
746 PM MDT Wed Aug 19 2020

MTZ008-015-200215-
Madison-Beaverhead-
746 PM MDT Wed Aug 19 2020

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MADISON AND CENTRAL
BEAVERHEAD COUNTIES...

At 745 PM MDT, a strong thunderstorm was located 15 miles northwest
of Dillon, moving northeast at 25 mph.

Winds in excess of 40 mph, half inch hail, and brief heavy rain are
possible with this storm.

Locations impacted include...
Glen.

This includes Interstate 15 between mile markers 71  and 88 .

If outdoors, consider seeking shelter inside a building.

LAT...LON 4528 11288 4544 11298 4562 11254 4537 11239
TIME...MOT...LOC 0145Z 246DEG 22KT 4539 11284

SC
Local storm report, Aug 19, 7:53 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
753 PM MDT WED AUG 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     2 E SHERIDAN            45.46N 112.15W
08/19/2020  E35 MPH          MADISON            MT   TRAINED SPOTTER

            DIME SIZED HAIL MOSTLY COVERED THE GROUND
            WITH MODERATE TO HEAVY RAIN. ESTIMATED WINDS
            UP TO 35 MPH.

&&

SAC
Local storm report, Aug 19, 8:03 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
803 PM MDT WED AUG 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     TSTM WND GST     2 WNW BOZEMAN           45.68N 111.08W
08/19/2020  M54 MPH          GALLATIN           MT   MESONET

            MESONET STATION FW1907 BOZEMAN.

1134 AM     TSTM WND GST     2 NW WINDHAM            47.10N 110.17W
08/19/2020  M49 MPH          JUDITH BASIN       MT   AWOS

            AWOS STATION K1CM CHARLIE.

0459 PM     TSTM WND GST     4 NE LIMA               44.69N 112.54W
08/19/2020  M46 MPH          BEAVERHEAD         MT   MESONET

            MESONET STATION LMRM8 ANTELOPE RAWS.

0740 PM     TSTM WND GST     BELGRADE                45.78N 111.17W
08/19/2020  M45 MPH          GALLATIN           MT   ASOS

            ASOS STATION KBZN BOZEMAN YELLOWSTONE
            AIRPORT.

1123 AM     TSTM WND GST     6 E GEYSER              47.28N 110.37W
08/19/2020  M45 MPH          JUDITH BASIN       MT   AWOS

            AWOS STATION K1BM BRAVO.

0700 PM     TSTM WND GST     6 WSW BIG SKY           45.23N 111.45W
08/19/2020  M43 MPH          MADISON            MT   MESONET

            MESONET STATION YCTIM 6.3 W BIG SKY
            (AVALANCHE).

0112 PM     TSTM WND GST     6 NNE FORESTGROVE       47.07N 109.03W
08/19/2020  M43 MPH          FERGUS             MT   AWOS

            AWOS STATION K1NM NOVEMBER.

0110 PM     TSTM WND GST     1 E ROY                 47.33N 108.93W
08/19/2020  M43 MPH          FERGUS             MT   AWOS

            AWOS STATION K1OM OSCAR.

1200 PM     TSTM WND GST     2 WNW MOCCASIN          47.06N 109.95W
08/19/2020  M43 MPH          JUDITH BASIN       MT   MESONET

            MESONET STATION MWSM 2.0 W MOCCASIN
            (AGRIMET).

0930 AM     TSTM WND GST     5 ESE PENDROY           48.04N 112.20W
08/19/2020  M43 MPH          TETON              MT   MESONET

            MESONET STATION RICMT 4.9 E PENDROY (MCSCN).

1137 AM     TSTM WND GST     2 SSE GEYSER            47.25N 110.48W
08/19/2020  M42 MPH          JUDITH BASIN       MT   MESONET

            MESONET STATION MTGYS GEYSER (MT DOT).

0135 PM     TSTM WND GST     13 SSE FORESTGROVE      46.83N 108.93W
08/19/2020  M41 MPH          FERGUS             MT   AWOS

            AWOS STATION KMVH N BAR RANCH AWOS.

1234 PM     TSTM WND GST     4 SSE GARNEILL          46.70N 109.73W
08/19/2020  M41 MPH          FERGUS             MT   AWOS

            AWOS STATION K1LM LIMA.

1212 PM     TSTM WND GST     4 NE MOORE              47.02N 109.63W
08/19/2020  M41 MPH          FERGUS             MT   AWOS

            AWOS STATION K1MM MIKE.

1057 AM     TSTM WND GST     13 N CHESTER            48.70N 110.98W
08/19/2020  M41 MPH          LIBERTY            MT   MESONET

            MESONET STATION DW4776 CHESTER.

0921 AM     TSTM WND GST     8 SE EAST GLACIER PARK  48.36N 113.11W
08/19/2020  M41 MPH          GLACIER            MT   MESONET

            MESONET STATION DCRM8 DEEP CREEK RAWS.

0856 AM     TSTM WND GST     13 S MARYSVILLE         46.56N 112.31W
08/19/2020  M41 MPH          LEWIS AND CLARK    MT   MESONET

            MESONET STATION MTMDP MACDONALD PASS (MT
            DOT).

1032 AM     TSTM WND GST     3 SW CUT BANK           48.60N 112.37W
08/19/2020  M40 MPH          GLACIER            MT   ASOS

            ASOS STATION KCTB CUT BANK AIRPORT.

&&

UPDATED LIST OF 40+ MPH WIND GUSTS FROM SHOWERS AND THUNDERSTORMS
ACROSS NORTH CENTRAL, CENTRAL, AND SOUTHWEST MONTANA TODAY
Local storm report, Aug 19, 8:17 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
817 PM MDT WED AUG 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HEAVY RAIN       5 E GALLATIN GATEWAY    45.58N 111.10W
08/19/2020  M0.54 INCH       GALLATIN           MT   TRAINED SPOTTER

            0.54 INCHES OF RAIN FELL IN ABOUT THE LAST
            20 MINUTES.

&&

SAC
Local storm report, Aug 19, 8:21 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
821 PM MDT WED AUG 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HEAVY RAIN       5 E GALLATIN GATEWAY    45.58N 111.10W
08/19/2020  M0.54 INCH       GALLATIN           MT   TRAINED SPOTTER

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 5 E
            GALLATIN GATEWAY. 0.54 INCHES OF RAIN FELL
            IN ABOUT THE LAST 20 MINUTES. MIINOR STREET
            FLOODING.

&&

SAC

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 6:16 PM MDTSevere Thunderstorm WarningTFXMadison29 min
Aug 19, 6:34 PM MDTSpecial Weather StatementTFXBeaverhead26 min
Aug 19, 6:43 PM MDTSpecial Weather StatementTFXGallatin32 min
Aug 19, 6:49 PM MDTSpecial Weather StatementTFXGallatin26 min
Aug 19, 7:06 PM MDTSpecial Weather StatementTFXBeaverhead24 min
Aug 19, 7:23 PM MDTSpecial Weather StatementTFXGallatin22 min
Aug 19, 7:29 PM MDTSpecial Weather StatementTFXMadison31 min
Aug 19, 7:43 PM MDTSpecial Weather StatementTFXGallatin17 min
Aug 19, 7:46 PM MDTSpecial Weather StatementTFXBeaverhead29 min
Aug 19, 8:42 PM MDTSpecial Weather StatementTFXGallatin33 min
Aug 20, 1:41 PM MDTSpecial Weather StatementTFXTeton49 min
Aug 20, 1:44 PM MDTSpecial Weather StatementTFXTeton46 min
Aug 20, 2:03 PM MDTSpecial Weather StatementTFXTeton42 min
Aug 20, 2:22 PM MDTSevere Thunderstorm WarningTFXLewis and Clark, Teton38 min
Aug 20, 2:29 PM MDTSpecial Weather StatementTFXTeton31 min
Aug 20, 2:40 PM MDTSpecial Weather StatementTFXTeton50 min
Aug 20, 2:53 PM MDTSpecial Weather StatementTFXJudith Basin52 min
Aug 20, 2:55 PM MDTSevere Thunderstorm WarningTFXCascade, Lewis and Clark, Pondera, Teton, Toole35 min
Aug 20, 3:19 PM MDTSpecial Weather StatementTFXJudith Basin56 min
Aug 20, 3:28 PM MDTSevere Thunderstorm WarningTFXCascade, Chouteau, Liberty, Pondera, Teton, Toole32 min
Aug 20, 3:55 PM MDTSpecial Weather StatementTFXCascade35 min
Aug 20, 3:57 PM MDTSpecial Weather StatementTFXCascade33 min
Aug 20, 4:08 PM MDTSpecial Weather StatementTFXCascade22 min
Aug 20, 4:10 PM MDTSpecial Weather StatementTFXFergus35 min
Aug 20, 4:17 PM MDTSevere Thunderstorm WarningTFXCascade28 min
Aug 20, 4:25 PM MDTSpecial Weather StatementTFXGallatin35 min
Aug 20, 4:28 PM MDTSpecial Weather StatementTFXMadison32 min
Aug 20, 4:30 PM MDTSpecial Weather StatementTFXCascade45 min
Aug 20, 4:31 PM MDTSpecial Weather StatementTFXBroadwater29 min
Aug 20, 4:35 PM MDTSpecial Weather StatementTFXChouteau25 min
Aug 20, 4:45 PM MDTSpecial Weather StatementTFXGallatin15 min
Aug 20, 4:48 PM MDTSpecial Weather StatementTFXJudith Basin27 min
Aug 20, 4:49 PM MDTSpecial Weather StatementTFXJudith Basin26 min
Aug 20, 4:54 PM MDTSpecial Weather StatementTFXChouteau36 min
Aug 20, 4:54 PM MDTSevere Thunderstorm WarningTFXJudith Basin21 min
Aug 20, 4:58 PM MDTSevere Thunderstorm WarningTFXBroadwater, Lewis and Clark, Meagher32 min
Aug 20, 5:05 PM MDTSpecial Weather StatementTFXMadison25 min
Aug 20, 5:06 PM MDTSpecial Weather StatementTFXJudith Basin39 min
Aug 20, 5:14 PM MDTSevere Thunderstorm WarningTFXJudith Basin31 min
Aug 20, 5:17 PM MDTSpecial Weather StatementTFXGallatin28 min
Aug 20, 5:35 PM MDTSevere Thunderstorm WarningTFXMeagher25 min
Aug 20, 5:37 PM MDTSevere Thunderstorm WarningTFXFergus, Judith Basin38 min
Aug 20, 5:38 PM MDTSpecial Weather StatementTFXChouteau37 min
Aug 20, 5:39 PM MDTSpecial Weather StatementTFXFergus36 min
Aug 20, 5:40 PM MDTSpecial Weather StatementTFXChouteau35 min
Aug 20, 5:45 PM MDTSpecial Weather StatementTFXHill30 min

Nearby

Red Flag Warnings in Montana, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.